Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 8, 2001, 3:36 AM CDT for Angelina County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2001, 3:36 AM CDT (08:36 UTC)
- Expired
- Jun 8, 2001, 8:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 080836 FFWSHV TXC005-081330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 336 AM CDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 830 AM CDT * AT 336 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL OF ONE TO TWO INCHES PER HOUR OVER ANGELINA COUNTY. IN ADDITION THUNDERSTORMS PRODUCING FROM TWO TO THREE INCHES OF RAIN PER HOUR...EXTENDED SOUTH TOWARD HOUSTON AND WILL MOVE INTO ANGELINA COUNTY DURING THE NEXT FEW HOURS. THE STORMS WERE MOVING NORTHWEST AT 20 MPH. THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS... URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 830 AM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:03 AM CDT, 33 minutes earlier.
Area forecast discussion, Jun 8, 3:03 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 303 AM CDT FRI JUN 8 2001 REMNANTS OF ALLISON CONTINUES OVER EAST TX...NORTHEAST OF CLL AT THE SURFACE EARLY THIS MORNING. CENTER OF UPPER LOW WAS BETWEEN LFK AND UTS. MODELS FAIRLY CLOSE IN MOVING LOW TO THE SOUTHWEST TODAY AND THEN SOUTH TO SOUTH OF HOU BY 10/12...BY MESOETA...AVN A LITTLE FARTHER SOUTHWEST AND FASTER. ETA SEEMS TO HAVE BEEN CLOSER WITH THE RAIN ON THE NORTHEAST AND NORTH SIDE OF THE LOW THIS PAST EVENING...WITH THIS IN MIND MAY NEED A FLASH FLOOD WATCH FOR THE SOUTHWEST PORTIONS OF THE AREA AT LEAST FOR THIS MORNING. STORMS NORTH OF LFK ARE DECREASING SOME AT THIS TIME...BUT STORMS SOUTH OF AND NEAR LFK ARE INCREASING. THANKS LCH FOR COORD. IV PRELIM NUMBERS... SHV 85/70/86/70/88 4232 MLU 85/70/87/70/88 4232 TXK 85/69/87/68/88 3221 TYR 84/70/86/70/88 5321 LFK 83/72/86/70/88 7542 .SHV...FLASH FLOOD WATCH TODAY SOUXTHERN PORTIONS OF EAST TEXAS...TXZ149-152-165-166-167.
In the hours before
Local storm report, Jun 7, 9:40 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT THU JUN 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 AM MARTHAVILLE LA FLOODING
06/07/01 NATCHITOCHES HIGH WATER ACROSS HWY 120
NEAR MARTHAVILLE. REPORTED
BY LAW ENFORCEMENT.
0400 AM HAGEWOOD LA FLOODING
06/07/01 NATCHITOCHES HIGH WATER ACROSS HWY 6.
REPORTED BY LAW
ENFORCEMENT.
0430 AM COUSHATTA LA FLOODING
06/07/01 RED RIVER HIGH WATER CONTINUED
ACROSS HWY 71 IN
COUSHATTA. REPORTED BY LAW
ENFORCEMENT.
0700 PM NACOGDOCHES TX FLOODING
06/07/01 NACOGDOCHES SOME RESIDENTS HAVE
BEEN EVACUATED.
SEVERAL STREETS CLOSED.
REPORTED BY BROADCAST
MEDIA.Local storm report, Jun 7, 9:50 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT ...DELAYED REPORT...
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT THU JUN 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0530 AM 20 SE LUFKIN TX WIND DAMAGE
05/28/01 ANGELINA *** 1 INJ ***
TREE FELL THROUGH A TRAVEL
TRAILER IN HANKS CREEK PARK
AT SAM RAYBURN RESERVOIR.
REPORTED BY PARK RANGER.
0600 AM 12 SW HEMPHILL TX WIND DAMAGE
05/28/01 SABINE *** 1 INJ ***
FLYING DEBRIS INJURED A
GIRL AT MILL CREEK PARK.
AT SAM RAYBURN RESERVOIR.
REPORTED BY PARK RANGER.Local storm report, Jun 8, 12:07 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1207 AM CDT FRI JUN 8 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1115 PM BROOKELAND TX FLOODING
06/07/01 SABINE U.S. 96 NORTH OF
BROOKELAND WITH ONE TO TWO
FEET OF WATER OVER ROAD.
LAW ENFORCEMENT
1125 PM PONTA TX FLOODING
06/07/01 CHEROKEE NUMEROUS COUNTY ROADS
CLOSED AROUND PONTA. LAW
ENFORCEMENT
1130 PM HEMPHILL TX FLOODING
06/07/01 SABINE FLOODING ON HIGHWAY 87 S
BETWEEN HEMPHILL AND
YELLOW PINE. LAW
ENFORCEMENT
1130 PM PINELAND TX FLOODING
06/07/01 SABINE FM 2426 EAST OF PINELAND
WITH ONE TO TWO FEET OF
WATER OVER ROAD FROM LAW
ENFORCEMENT
1140 PM JACKSONVILLE TX FLOODING
06/07/01 CHEROKEE NUMEROUS COUNTY ROADS
CLOSED IN AND AROUND
JACKSONVILLE DUE TO HIGH
WATER. LAW ENFORCEMENT
1150 PM NEW SUMMERFIELD TX FLOODING
06/07/01 CHEROKEE SEVERAL COUNTY ROADS
CLOSED DUE TO HIGH WATER
NEAR NEW SUMMERFIELD. LAW
ENFORCEMENT
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:00 PM CDT | Flash Flood Warning | SHV | Sabine | 4 hr |
| Jun 7, 9:15 PM CDT | Flash Flood Warning | SHV | Cherokee | 4 hr |
| Jun 7, 9:57 PM CDT | Flash Flood Warning | SHV | Nacogdoches, San Augustine | 6 hr |
| Jun 8, 5:33 AM CDT | Flash Flood Warning | SHV | Sabine | 4 hr |
| Jun 8, 6:11 AM CDT | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
| Jun 8, 6:51 AM CDT | Flash Flood Warning | SHV | San Augustine | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.